If I underdose even for a day will I feel the effects the same day or is it in my head?

Sorry for the long question but I had been dosing myself 25mcg higher until my next tablets are due I was going to tell the doctor but last time I went he said my frequent visits suggested an stress problem and did I want to discuss stress management.Pins and needles in arms and legs had gone at night.At higher dosage.They won't put dosage up as my Tsh was 0.12 my free t4 was low in range

Anyway I have been feeling much better on the higher dose but decided to drop back down to what I was supposed to be on and it has only been 24 hrs and I feel achy round my shoulders and arms and legs.Just wondering if I could be imagining it or is it possible to feel the effects in just 24 hrs?

5 Replies

oldestnewest
  • first off can I say do not change your dosage yourself, this will flaw the results and could result in your gp prescribing the wrong dose in future.

    On answering the question, i feel the effects of missed doses after a few days (usually tiredness). again without sounding like a bore, if you mess with your meds it will cause the blood results to be interpreted wrong then the gp will not make an accurate evaluation of your results.

    Go back to your prescribed dose, you will have repeat bloods and your gp will prescribe accordingly, you have to give time for it all to work, hence the wait to have a second/third set of bloods. don't panic.

    I hate to say it (as one who has had the "you're stressed" finger pointed at me) but you do seem to be stressing over it. It is not a huge issue, yes to say you could be on meds for the rest of your life sounds scary but it really isn't.

    Relax, stick to the docs doses and go with the protocol. you will be fine :)

  • Yes as said above, causes a chain reaction and so many problems with scripts, treatment etc.If on levo it should not effect you very quickly , however NDT can. normally when starting treatment , the dose is gradually increased until bloods good and if lucky, how you feel.

    Jackie

  • People often titrate their own dose according to how they are feeling and what they are doing. For example, if you are sitting around doing nothing on holiday you may find you need less than if you are running around xmas shopping or starting a new job.

    Some people have also done what you were doing; increasing their own meds slightly, then going back and telling the doc in the hopes that they will then prescribe the higher dose. We always suggest that people keep a detailed diary of symptoms vs tests vs dosage.

    We always suggest that people do not take their levo before the blood tests as this can skew the results.

    Louise

    x

  • I forgot to take my tablets with me on holiday last year( only a week) and it was the week after it affected me. .. But I am on my optimum dose which is the higher end of the perimeters they use to judge your test results. I didn't get all the symptoms back just the lethargy and brain cloud! It took another week to start feeling ok again. X

  • I notice the effects the same day-eg was taking 75mcg thyroxine and having anxiety/palpitations etc so lowered to 50mcg and all symptoms eased off that day. In fact the doc told me to try 50mcg for 6 weeks then have test-it was fine. I'd previuosly been at the upper end of the acceptable levels-from 10-20-i.e I was 19 but after 6 wks on 50mcg levo i was 15 so sometimes you can be just over what your body needs but the results come within range.

You may also like...